New Jersey, 2007

Rip Current in New Jersey, June 11, 2007

June 11, 2007 · NWS PHI · 1 event in 1 county or zone

About 11 people were rescued by lifeguards from a rip current that formed near a jetty in Belmar on the morning of the 11th. The prevailing winds were from the northeast.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

About 11 people were rescued by lifeguards from a rip current that formed near a jetty in Belmar on the morning of the 11th. The prevailing winds were from the northeast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 11, 4:00 AM EST, 5 hours earlier.

Area forecast discussion, Jun 11, 4:00 AM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EDT MON JUN 11 2007

.SYNOPSIS...
FOR TODAY AND TUESDAY, OUR REGION WILL REMAIN BETWEEN LOW PRESSURE
CENTERED WELL OFF THE COAST AND HIGH PRESSURE LOCATED OVER THE GREAT
LAKES.  A COLD FRONT IS FORECAST TO DROP DOWN FROM THE NORTHEAST ON
WEDNESDAY.  HIGH PRESSURE IS EXPECTED TO FOLLOW FOR THE END OF THE
WEEK.  WARMER AND MORE HUMID AIR SHOULD BEGIN TO BUILD IN FROM THE
WEST DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ASIDE FROM THE FOUR INCHES OF RAIN THAT FELL IN CENTRAL CHESTER
COUNTY BETWEEN 2:00 AND 4:00 AM, THE WEATHER OVERNIGHT WAS
RELATIVELY BENIGN AS SCATTERED SHOWERS AND ISOLATED TSTMS CONTINUED
TO DROP DOWN FROM THE NORTH.

WELL MAINTAIN THE MENTION OF SCATTERED SHOWERS FOR TODAY.  WERE
THINKING THAT THE ISOLATED TSTM OVER CHESTER COUNTY WILL CONTINUE TO
WEAKEN, SO WELL SIMPLY REINTRODUCE SCATTERED TSTMS FOR THIS
AFTERNOON AS INSTABILITY INCREASES AS THE STRONG JUNE SUN WORKS ON
THE ATMOSPHERE OVER OUR REGION.

THE CLOUDS THAT WERE OVER OUR REGION EARLY THIS MORNING SHOULD BEGIN
TO DISSIPATE A BIT.  AS A RESULT, WELL CALL IT PARTLY CLOUDY FOR
TODAY.  WITH SOME SUNSHINE, TEMPS SHOULD BREAK 80 AT MOST LOCATIONS,
EXCEPT PERHAPS RIGHT ALONG THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AS MOISTURE AND BITS OF ENERGY CONTINUE TO ROTATE AROUND THE LOW
OVER THE WESTERN NORTH ATLANTIC, WELL CONTINUE TO MENTION PARTLY TO
MOSTLY CLOUDY SKIES ALONG WITH CHANCE POPS FOR MUCH OF THE PERIOD.

GUIDANCE SEEMS TO SUGGEST A BREAK IN THE PRECIP FROM LATE THIS
EVENING INTO TUESDAY MORNING.  WEVE REINTRODUCED CHANCE POPS FOR
TUESDAY AFTERNOON, WITH THE STRONG JUNE SUN AGAIN EXPECTED TO CREATE
ENOUGH INSTABILITY FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND
TSTMS AT THAT TIME.

WITH THE BACK DOOR COLD FRONT DROPPING DOWN FROM THE NORTHEAST EARLY
ON WEDNESDAY, WEVE OPTED TO KEEP THE CHANCE POPS GOING FROM TUESDAY
EVENING THROUGH TUESDAY NIGHT AND INTO WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHEAST IN THE
WAKE OF THE BACK DOOR COLD FRONT.  RELATIVELY COOL AND DRY WEATHER
IS EXPECTED FOR THURSDAY, FRIDAY AND SATURDAY.  THE MID LEVEL LOW
OVER THE WESTERN NORTH ATLANTIC SHOULD BEGIN TO MOVE TO THE EAST
OVER THE WEEKEND, ALLOWING WARMER AND MORE HUMID AIR TO BUILD INTO
OUR REGION FROM THE WEST.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
SCT TO BKN SC AND BKN TO OVC AC CONTINUE TO ROTATE DOWN FROM THE
NORTH ALONG WITH SCT SHOWERS AND ISOLATED TSTMS.  CONDITIONS IN THE
PRECIPITATION WILL DROP TO MVFR AND BRIEFLY TO IFR.  THE SHOWER
ACTIVITY IS EXPECTED TO DIE OUT SLOWLY THIS MORNING BUT THEN
REGENERATE THIS AFTERNOON AND EVENING.  IN AREAS THAT HAVE GOTTEN
THE RAINFALL, MVFR VSBYS MAY DROP TO IFR IN FOG AND HAZE.  THESE
VSBYS WILL IMPROVE SLOWLY AFTER SUNRISE.

EXPECT SHOWER AND TSTMS AGAIN TUESDAY INTO WEDNESDAY.  HIGH PRESSURE
WITH DRIER AIR WILL BRING AN END TO THE PRECIPITATION THREAT FOR
THURSDAY AND FRIDAY.

&&

.MARINE...
GENERALLY TRANQUIL CONDITIONS ARE FORECAST TO CONTINUE INTO
WEDNESDAY WITH THE EXCEPTION OF ANY TSTMS THAT MIGHT DEVELOP THIS
AFTERNOON/EVENING AND AGAIN TUESDAY INTO WEDNESDAY.  THE ANTICIPATED
NE ONSHORE FLOW THAT IS EXPECTED TO BEGIN TUESDAY MAY PUSH SEAS TO
NEAR SMALL CRAFT ADVISORY CRITERIA WEDNESDAY INTO THURSDAY NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE...RPW
Hazardous weather outlook, Jun 11, 3:15 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EDT MON JUN 11 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-121100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
415 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-121100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
415 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 4:49 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     FLASH FLOOD      3 SW DOWNINGTOWN        39.98N 75.74W
06/11/2007                   CHESTER            PA   LAW ENFORCEMENT

            FLOODING ON BROAD RUN ROAD IN WEST BRADFORD TOWNSHIP.

&&

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Eastern Monmouth

When
June 11, 9:00 AM EST to 11:00 AM EST
Where
Eastern Monmouth forecast zone
Reported by
Newspaper
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39955.